A study of the effect of mode truncation on an exact periodic solution of an infinite set of Lorenz equations

M. Booty, J. D. Gibbon, A. C. Fowler

Research output: Contribution to journalArticlepeer-review

4 Scopus citations

Abstract

A set of complex Lorenz equations with an infinite number of z-components is shown to have an exact periodic solution. Sufficient conditions for the instability of this solution have been found and the effect of truncation of the z-components is considered. It is shown that in certain cases truncation has little effect but in others the stability criterion is radically altered.

Original languageEnglish (US)
Pages (from-to)261-266
Number of pages6
JournalPhysics Letters A
Volume87
Issue number6
DOIs
StatePublished - Jan 18 1982
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Physics and Astronomy(all)

Fingerprint Dive into the research topics of 'A study of the effect of mode truncation on an exact periodic solution of an infinite set of Lorenz equations'. Together they form a unique fingerprint.

Cite this